Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 133, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 8, 2007, 7:44 PM CDT for McPherson County, Kansas. It was in force for 40 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2007, 7:44 PM CDT (00:44 UTC)
- Expired
- Aug 8, 2007, 8:24 PM CDT
- In force
- 40 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County McPherson County, KS
The radar
The Wichita radar (KICT), 86 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:45 PM CDT | TSTM WND GST 60 | 2 Nw Mcpherson, KS | |
| Aug 8, 7:46 PM CDT | TSTM WND DMG | Windom, KS | POWER LINES BLOWN DOWN. |
| Aug 8, 7:55 PM CDT | TSTM WND DMG | 1 W Mcpherson, KS | LARGE TREES BLOWN DOWN. |
| Aug 8, 7:55 PM CDT | TSTM WND GST 65 | Mcpherson, KS | |
| Aug 8, 7:59 PM CDT | TSTM WND GST 70 | N Roxbury, KS | |
| Aug 8, 8:11 PM CDT | TSTM WND DMG | Mcpherson, KS | ROOF BLOWN OFF BUILDING JUST NOT OF CITY HALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2462 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1867 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 090043
SVRICT
KSC113-090145-
/O.NEW.KICT.SV.W.0133.070809T0044Z-070809T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT WED AUG 8 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCPHERSON COUNTY IN CENTRAL KANSAS.
* UNTIL 845 PM CDT.
* AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO
75 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ROXBURY TO 7 MILES SOUTH OF WINDOM...AND MOVING EAST AT 20 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
GALVA...INMAN...MCPHERSON...ROXBURY...WINDOM...MCPHERSON AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3844 9791 3817 9792 3817 9778 3842 9738
3860 9737 3859 9757
$$
CHANCE2 follow-up statements
000
WWUS53 KICT 090055
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT WED AUG 8 2007
KSC113-090145-
/O.CON.KICT.SV.W.0133.000000T0000Z-070809T0145Z/
MCPHERSON KS-
755 PM CDT WED AUG 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 845 PM CDT...
AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROXBURY TO INMAN...MOVING EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR INMAN BY 805 PM CDT.
NEAR GALVA BY 815 PM CDT.
MCPHERSON AIRPORT IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3844 9791 3817 9792 3817 9778 3842 9738
3860 9737 3859 9757
$$
CHANCE000
WWUS53 KICT 090124
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
824 PM CDT WED AUG 8 2007
KSC113-090134-
/O.CAN.KICT.SV.W.0133.000000T0000Z-070809T0145Z/
MCPHERSON KS-
824 PM CDT WED AUG 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON COUNTY HAS BEEN
CANCELLED...
AT 822 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3844 9791 3817 9792 3817 9778 3842 9738
3860 9737 3859 9757
$$
CHANCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 7:37 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 8, 7:37 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 737 PM CDT WED AUG 8 2007 .UPDATE... .AVIATION... 00Z TAF SET: FORECAST FOCUS (MAJOR) IS ON SW-NE ORIENTED SFC TROF DRAPED FROM SW KS...TO BETWEEN KGBD & KHUT...TO BETWEEN KSLN & KMHK. STRONG- SEVERE TSRA DEVELOPED ALONG THIS BOUNDARY EARLY THIS EVENING FROM STAFFORD COUNTY TO BETWEEN KHUT & LYONS...TO NEAR MCPHERSON. THESE TSRA ARE LIKELY TO PRODUCE 60-KT GUSTS...1-INCH DIAMETER HAIL & VSBYS LOCALLY REDUCED 2SM +TSRA TO IMMEDIATE VICINITY OF STRONGEST CELLS. HOWEVER CEILINGS SHOULD REMAIN ABOVE 3,000 FEET. FOR NOW HAVE ASSIGNED VCTS TO KHUT & KSLN AS CONVECTION ON-GOING BETWEEN THE 2 TERMINALS...WHICH ARE BEING CLOSELY MONITORED VFR CONDITIONS EXPECTED FOR REMAINING TERMINALS THROUGHOUT THE TAF CYCLE. && .PREV DISCUSSION... /ISSUED 250 PM CDT WED AUG 8 2007/ DISCUSSION... THE MAIN FORECAST CONCERNS WILL DEAL WITH PERSISTENT HEAT AND HIGH HUMIDITY FOLLOWED BY CONVECTION CHANCES FOR TONIGHT AND THURSDAY. TONIGHT WE SHOULD SEE STORMS DEVELOP ONCE AGAIN ALONG THE BOUNDARY DRAPED ACROSS CENTRAL KANSAS LATER THIS AFTERNOON AND EVENING...AS A SHORT WAVE VIA WATER VAPOR SATELLITE IMAGERY/PROFILER NETWORK CONTINUES TO MIGRATE SLOWLY NORTHEAST FROM THE TEXAS PANHANDLE. THE COMBINATION OF HIGH INSTABILITY AND A BIT MORE SHEAR TODAY COMPARED YESTERDAY SHOULD YIELD A FEW STRONG TO SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. VERY HIGH ATMOSPHERIC MOISTURE REMAINS IN PLACE ACROSS THE REGION WHICH WILL ENHANCE RAINFALL EFFICIENCY...THUS LOCALLY HEAVY RAINFALL COULD BECOME A CONCERN. THE LOW LEVEL JET WILL INCREASE AND VEER OUT OVERNIGHT LIKE IT HAS THE LAST FEW NIGHTS WHICH SHOULD KEEP PRECIP ACTIVITY GOING...HOWEVER THE KEY WILL BE WHERE THE LOW LEVEL FOCUS SIGNATURE SETS UP. LAST NIGHT THE MAIN FOCUS WAS NORTHEAST OF THE AREA WHERE PERSISTENT ACTIVITY RESULTED IN SOME FLOODING. MODELS SHOW A SOUTHWARD SHIFT OF THIS FOCUS BUT UPPER LEVEL DYNAMICS MIGHT NOT BE AS FAVORABLE COMPARED TO LAST NIGHT...SO WE WILL KEEP POPS IN THE 20-40 RANGE FOR TONIGHT. THU-SAT THE LOW LEVEL BOUNDARY WILL SAG SLOWLY SOUTHWARD ACROSS KANSAS ON THURSDAY WITH POSSIBLE CONVECTION DEVELOPING OVER SOUTHERN KANSAS LATER IN THE DAY WITH-IN THE MOIST AXIS. THE DANGEROUS HEAT INDICES LOOK TO BE FAVORED FOR AREAS MAINLY ALONG AND SOUTH OF THE BOUNDARY...AND CENTRAL KANSAS COULD COME IN WITH LOWER HEAT INDICES BUT WE WILL KEEP THE HEAT WARNING GOING. THE HEAT WILL BEGIN TO BUILD AGAIN FOR FRIDAY INTO SATURDAY AND AN EXTENSION OF THE HEAT WARNING SEEMS LIKELY. EXTENDED: SUN-WED UNFORTUNATELY THE HEAT SAGA LOOKS LIKE IT WILL CONTINUE THROUGH THIS PERIOD...AS THE MEDIUM RANGE MODELS ARE SHOWING GOOD AGREEMENT WITH UPPER RIDGE CENTER DOMINATING OVER THE CENTRAL PLAINS. ONLY CHANGE WAS TO RAISE TEMPERATURES UP A BIT MORE...AS GROUND SOILS DRY OUT AND ALLOW HOTTER TEMPERATURES TO OCCUR. JAKUB AVIATION... FOR 18Z TAFS...MAIN AVIATION CONCERN WILL BE STORMS DEVELOPING ALONG A WEAK SURFACE BOUNDARY OVER CENTRAL KS. CURRENT INDICATIONS ARE THAT STORMS WILL DEVELOP LATE THIS AFTERNOON ALONG A LINE GENERALLY FROM SLN TO HUT. ANY STORM WILL BE CAPABLE OF PRODUCING SEVERE DOWNBURST WINDS AND LARGE HAIL. THESE STORMS ARE EXPECTED TO WEAKEN THROUGH THE EVENING HOURS...BUT MAY PUSH SOUTH AND AFFECT THE ICT AREA AFTER 10 PM. HOWEVER FOR NOW SLN AND HUT HAVE THE BEST SHOT AT EXPERIENCING STORMS OVER THE NEXT SEVERAL HOURS. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 100 76 100 / 30 20 20 0 HUTCHINSON 76 100 75 100 / 40 10 10 0 NEWTON 76 99 75 100 / 40 10 10 0 ELDORADO 77 99 76 99 / 30 20 10 0 WINFIELD-KWLD 77 101 76 100 / 20 20 20 0 RUSSELL 72 99 73 102 / 20 10 10 0 GREAT BEND 72 99 73 101 / 30 10 10 0 SALINA 76 99 75 102 / 40 10 10 0 MCPHERSON 76 99 75 100 / 40 10 10 0 COFFEYVILLE 76 99 75 100 / 20 20 20 0 CHANUTE 77 97 75 98 / 20 20 10 0 IOLA 77 97 75 98 / 20 20 10 0 PARSONS-KPPF 76 98 75 99 / 20 20 20 0 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Aug 8, 3:57 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 357 PM CDT WED AUG 8 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 357 PM CDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THE HEAT AND HUMIDITY WILL CONTINUE TO PLAGUE THE AREA THROUGH THE EARLY EVENING HOURS AND AGAIN ON THURSDAY AFTERNOON...PLEASE VIEW THE LATEST EXCESSIVE HEAT WARNING FOR ADDITIONAL DETAILS. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL KANSAS THIS EVENING ALONG A FRONTAL BOUNDARY. A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE STORMS COULD SPREAD SOUTHWARD INTO SOUTHERN KANSAS LATER ON TONIGHT...AS THE FRONTAL BOUNDARY DRIFTS SOUTH. SOME OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL DUE TO A VERY MOISTURE RICH ATMOSPHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOISTURE IS EXPECTED TO POOL ALONG A STALLED OUT FRONTAL BOUNDARY ON THURSDAY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THIS WILL MAKE CONDITIONS VERY UNCOMFORTABLE AND PRODUCE HIGH HEAT INDICES DURING THE AFTERNOON. SEE THE LATEST EXCESSIVE HEAT WARNING FOR FURTHER DETAILS. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTHERN KANSAS ON THURSDAY AFTERNOON. IF STORMS CAN DEVELOP...SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS UP TO 50 MPH AND TORRENTIAL RAINFALL. THE HEAT AND HUMIDITY WILL PERSIST ACROSS THE REGION DURING THE NEXT SEVERAL DAYS...HEAT INDICES AROUND 105 DEGREES WILL BE LIKELY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/JAKUB
In the hours before
Special weather statement, Aug 8, 6:59 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 659 PM CDT WED AUG 8 2007 KSZ050-067-090030- RENO-RICE- 659 PM CDT WED AUG 8 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RENO AND RICE COUNTIES... AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF WINDOM TO 8 MILES NORTH OF SYLVIA...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO NICKEL SIZE...AND WINDS TO 45 MPH ARE POSSIBLE WITH THIS STORM. CHANCE
Special weather statement, Aug 8, 7:12 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 712 PM CDT WED AUG 8 2007 KSZ051-090045- MCPHERSON- 712 PM CDT WED AUG 8 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MCPHERSON COUNTY... AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WINDOM...OR 9 MILES WEST OF MCPHERSON...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO NICKEL SIZE...AND WINDS TO 45 MPH ARE POSSIBLE WITH THIS STORM. CHANCE
Local storm report, Aug 8, 7:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
732 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 8 NE SYLVIA 38.06N 98.32W
08/08/2007 E75 MPH RENO KS TRAINED SPOTTER
&&
BRWLocal storm report, Aug 8, 7:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG PLEVNA 37.97N 98.31W
08/08/2007 RENO KS TRAINED SPOTTER
LARGE TREE BLOWN DOWN.
&&
BRWSpecial weather statement, Aug 8, 7:40 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 740 PM CDT WED AUG 8 2007 KSZ051-090115- MCPHERSON- 740 PM CDT WED AUG 8 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MCPHERSON COUNTY... AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROXBURY TO 7 MILES SOUTH OF WINDOM...AND MOVING NORTHEAST AT 25 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CHANCE
Local storm report, Aug 8, 7:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
741 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 8 NE SYLVIA 38.06N 98.32W
08/08/2007 M1.00 INCH RENO KS TRAINED SPOTTER
&&
BRWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:18 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 57 min |
| Aug 8, 8:00 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 19 min |
| Aug 8, 8:10 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 65 min |
| Aug 8, 8:43 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 62 min |
| Aug 8, 9:25 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 65 min |
| Aug 8, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 67 min |
| Aug 8, 10:05 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 55 min |
| Aug 8, 10:20 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Marion | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.